My stomach won't quit hurting!!!

Reply
#1 Mar 18th, 2005, 05:43
Join Date:
Jan 2005
Location:
SC USA
Posts:
20
  • johnalex13 is offline
#1
Hello all,

So I arrived back in the States from India 4 days ago. I extremely enjoyed the trip, and thanks all for answering my questions before I left.

Back to business. I have been back for 4 days, and everytime I eat I get an extreme stomach pain and I have diahria all the time.

What is this from and how do I fix it?


THANKS
John B
#2 Mar 18th, 2005, 07:09
Join Date:
Dec 2004
Location:
Chennai
Posts:
1,849
  • rangss is offline
#2
You have Delhi Belly.
Bad water, unhygenic food, bacterial infection in the intestines, indigestion, even acidity (the stomach pain).

My sincere advice...call a doc and drink plenty of water.
...and I took the road less travelled.
#3 Mar 18th, 2005, 07:16
Join Date:
Jan 2005
Location:
SC USA
Posts:
20
  • johnalex13 is offline
#3
Quote:
Originally Posted by rangss You have Delhi Belly.
Bad water, unhygenic food, bacterial infection in the intestines, indigestion, even acidity (the stomach pain).

My sincere advice...call a doc and drink plenty of water.

Someone suggested to drink milk..is that a good idea?
#4 Mar 18th, 2005, 07:18
Join Date:
Dec 2004
Location:
Chennai
Posts:
1,849
  • rangss is offline
#4
Quote:
Originally Posted by johnalex13 Someone suggested to drink milk..is that a good idea?

Oh Yes...milk is a super de-gassifyer...cleanser
#5 Mar 18th, 2005, 07:21
Join Date:
Sep 2004
Location:
Northern California
Posts:
3,535
  • dzibead is offline
#5
Do you also have a fever? I think you should see a doctor right away.
#6 Mar 18th, 2005, 07:36
Join Date:
Jan 2005
Location:
SC USA
Posts:
20
  • johnalex13 is offline
#6
Quote:
Originally Posted by dzibead Do you also have a fever? I think you should see a doctor right away.

a bit of one...I also have been sleeping a TON...I don't know if that is from te jetlag or not. I have been nassuas and queezy a lot, and my nose has gotten runney, but not in the normal way, like watery runy...like my bowls..HAH.


I lost health insurance last month, but luckily my girlfriends granddad is a doctor. I will see what he can do I guess.

Why shoul dI See a doctor asap?

THANKS
#7 Mar 18th, 2005, 07:50
Join Date:
Sep 2004
Location:
Northern California
Posts:
3,535
  • dzibead is offline
#7
You should see a doctor because if you have a fever you probably have an infection.

It's possible that some of your symptoms are unrelated to Delhi belly - e.g., the runny nose could just be a cold on top of your gastro-intestinal problems. It's actually pretty common to get colds or cold type symptoms after air travel (in confined space, poor air quality, other people in the confines space breathing their snotty noses into the recirculating air ... you get the picture).

But the gastro-intestinal stuff can turn very dangerous quickly. If your condition has lasted more than 48 hours and is accompanied by a fever, don't fart around. I don't care if you have to go to whatever the "public" hospital is in your area to get free treatment because you don't have health insurance, get your butt there and tell them all your symptoms, the duration, and that you were traveling in India. This is probably something that can be cleared up quickly, but if you get seriously dehydrated it is NOT A GOOD THING! And if you do have an infection, you do not want it getting out of control.

And after you're all better, you have to remember to tell us what gift you brought back for your girlfriend.
#8 Mar 18th, 2005, 09:11
Join Date:
Mar 2005
Location:
New York
Posts:
187
  • randomviolins is offline
#8
Yep, it sounds like you have picked up a gastrointestinal infection, although viral hepatitis and other kinds of infections can also present with similar symptoms (even side effects from malaria prophylaxis medications can sometimes cause these symptoms). If you have fever or bloody diarrhea, you should definitely see a doctor because you may need antibiotics. In the meantime, you may want to take a look at the CDC travelers' health website (http://www.cdc.gov/travel/foodwater.htm).

*Go slow with the milk* because the lactose might make your symptoms worse. You might do better with weak tea, rice, crackers, bland soup (mom's chicken soup), and other bland foods. Pepto-Bismol (bismuth subsalicylate) may also help.
#9 Mar 18th, 2005, 11:47
Join Date:
Oct 2004
Location:
Chennai, India
Posts:
70,978
  • Nick-H is offline
#9
Life is simple. If you are ill, and can'tfix it yourself, go to the doctor. How many bulletin boards does it take to make that decision? You could get that advice from your mum

However, one additional piece of advice you could get from here is to make sure you tell your doctor where you have been. If your doctor doesn't take this seriously, and doesn't help with your problem, seek out a specialist in tropical diseases just in case you've got something that western doctors are not used to seeing.
~
Life gets aadhar every day.
.
#10 Mar 18th, 2005, 13:32
Old Trekkers Never Die, They Go Over the Next Pass
Join Date:
Nov 2004
Location:
Behind the Orange Curtain, California
Posts:
227
  • Yetijuice is offline
#10
Try the "Tet Offensive" to get solid again. Take one 250 mg capsule of tetracycline. If you are still sick after three hours take a second 250 mg capsule. For some reason the red/yellow capsules work and the blue/white capsules do not. I suspect the blue/white capsules are placebo.

To mask the symptoms eat yogurt every day. The first day you do not eat yogurt you will be sick again. Yogurt will not cure you; it will just prevent the symptoms.

I once met a villager on the trail in eastern Nepal who asked me for some medicine for his diarreha. I asked him how long he had been sick and he replied five years! I sure hope that he was a yogurt fan!
#11 Mar 18th, 2005, 13:39
Join Date:
Oct 2004
Location:
Chennai, India
Posts:
70,978
  • Nick-H is offline
#11
Is it a good idea to "try" powerful antibiotics?

If you do not have access to medical advice it may be the only option, but this guy is back home. random dosing of antibiotic may very well just produce a few more resistant microbes, which is antisocial, not to mention the harm to ones internal flora.
#12 Mar 18th, 2005, 13:51
Old Trekkers Never Die, They Go Over the Next Pass
Join Date:
Nov 2004
Location:
Behind the Orange Curtain, California
Posts:
227
  • Yetijuice is offline
#12
Tetracycline is a "powerful" antibiotic? I used tetracycline for zits when I was a teenager in high school. I know, if you remember the '60's you were not there. I took tetracycline in the '60's and did not move on to marijuana until late October 1973.

I am talking one or two 250 mg capsules of tetracycline in one day and then stopping that treatment. It was the yogurt that I hoped the villager took every day for 5 years, not the tetracycline.
#13 Mar 18th, 2005, 14:48
Join Date:
Sep 2004
Location:
Northern California
Posts:
3,535
  • dzibead is offline
#13
Nick has a point. I've never heard of any real doctor (as opposed to whatever the medical equivalent of a "jailhouse lawyer" is) advising anyone to take one or two doses of an antibiotic and then waiting to see if the symptoms seem to have abated. The usual drill is about 7 to 10 days of regular doses, with stern warnings to complete all the doses even if all symptoms seems to have disappeared before the treatment is finished.

As Nick said, the indiscriminate and improper use of antibiotics has contributed to the development of antibiotic-resistent strains of bacteria, and I don't see any reason at all why we should be encouraging people to do this, especially since it seems like a pretty hit-or-miss way to treat what might actually be a very serious medical problem. Anyway, isn't tetracycline a prescription medicine? Where's he going to get it if he doesn't see a doctor? Or is tetracycline now a street drug?

The guy should see a doctor, for Pete's sake!
#14 Mar 18th, 2005, 15:42
Join Date:
Aug 2001
Location:
Southampton UK
Posts:
1,865
  • Alan D is offline
#14
Based on my own experience, I would say you should see a doctor right away.

We are only guessing here what you might have. There is always a possibility you may have amoebic dysentery or giardiasis, which should not be left untreated.

Tell him where you have been and suggest you would like a stool test done. If it turns out to be negative you have lost nothing.
What a long strange trip it's been!
#15 Mar 18th, 2005, 16:19
Join Date:
Oct 2004
Location:
Chennai, India
Posts:
70,978
  • Nick-H is offline
#15
Tetracycline is indeed a powerful antibiotic. I have heard of it being used to control acne. The kind where a guy's face would be a mound of puss if something wasn't done for them; maybe you had more than a zit or two?

Which reminds me... I noticed a building here in Chennai called ZIT Towers the other day!

Yes, if johnalex13 simply wants to share his experience with us that's fine, although I may avoid the thread on the grounds of squeamishness , otherwise heb should get out of here and see a doctor.
Reply

Similar Threads

Title, Username, & Date Last Post Replies Views Forum
Stomach upsets Jun 3rd, 2007 10:31 36 8346 Health and Well Being in India
Why were the British asked to quit India? Feb 28th, 2005 17:44 264 33223 India For Beginners
Even the Butterflies in my stomach have butterflies Dec 5th, 2004 10:37 2 2126 Indian Railways


Posting Rules

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
Forum Rules»
Trackbacks are Off
Pingbacks are Off
Refbacks are Off
Thread Tools
Display Modes

Search Engine Optimization by vBSEO 3.3.2
© IndiaMike.com 2018
Page Load Success